Patient :Can adderall make someone paranoid and dillusional?
Symptoms: It's for a family member she has been on it for approximately 6 months. She weighed 140 pounds now, she thinks people are taking things from her house and bringing them back and she is very paranoid. She thinks she is being poisoned. I do believe that someone is doing something to her. Also her hair is falling out. It all started since she started taking this medicine.
Thank you for your question. Adderall is a medication used to treat ADHD and contains two medicines, amphetamine and dextroamphetamine. Side effects of this medication include insomnia, nervousness, restlessness, excitability, dizziness, headache, fear, anxiety, and tremor. It is possible that your family member could be experiencing paranoia as a side effect of this medication or her paranoia could be related to another mental illness, or by being harassed by another individual. We recommend that your family member seek medical evaluation to see she is experiencing side effects of her medication and be evaluated for her possible paranoia. If you believe that your family member's life is in danger it would be best to contact the authorities to insure her safety.
Thank you for choosing AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.